Alert archive / Nevada / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 67, NWS Las Vegas, NV

September 7, 1996Clark County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 7, 1996, 5:31 AM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 1996, 5:31 AM PDT (12:31 UTC)
Expired
Sep 7, 1996, 6:15 AM PDT
In force
44 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

Counties Mohave County, AZ, Clark County, NV

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:43 AM PDT, 2 hours 48 minutes earlier.

Area forecast discussion, Sep 7, 2:43 AM PDT, 2 hours 48 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
240 AM PDT SAT SEP 7 1996

UPR LVL SHRTWV...INDCD ON H3 CHARTS AND WV STLT IMAGES...MOVG INTO
UT WITH TAIL END OF VORT ACRS SRN NV.  EARLIER CONCERNS OF S/WV
HELPING FIRE UP ADDITIONAL HAVE PROVED CORRECT.  DYNAMICS FRM THIS
HAS CONTD TO KICK OFF CONVECTION SRN TIP OF NV AND CELLS SLOWLY
MOVG TWD NW AZ ATTM.  CURRENT FFA FOR SRN CLARK CO NV BASED ON
RADAR AND SPOTTER RPTS FRM SEARCHLIGHT INDCG UP TO AN INCH OF RAIN
ON RECENTLY SATURATED GROUND.  SFC ANALYSIS INCDS LTL 24 HR CHG IN
LOW LVL MSTR AXIS FROM SRN NV INTO AZ.  KYUX VWP HAS S-SELY FLOW
AOB 3KFT AND WITH 60 DEGREE DWPNTS UP TO LHU (ABOUT THE SAME AS
PAST FEW DAYS).  THIS LATEST S/WV SHOULD QUICKLY EXIT REGION THIS
AM WITH NO IDENTIFIABLE S/WVS OR DYNAMICS INDCD THEREAFTER.   UPR
TROF FCST TO FLATTEN AS RDG REBUILDS WWD.  WILL CONT TO FOLLOW
ETA/AVN/MESO ETA MSTR PROGS WITH LTL CHG IN LOW LVL MSTR AXIS.
NOT COMPLETELY SOLD ON MESO ETA FCST OF DRAMATICALLY INCRG MSTR
INTO SRN NV TDA BUT NO DOUBT MSTR NOT GOING TO DRY UP ANYTIME SOON.
NO  CHGS  TO  EXTENDED  WITH  LTL  TO  FORCE  MSTR  OUT...AT  LEAST
INITIALLY.  LAS 11-.  NEME0TH

In the hours before

Special weather statement, Sep 7, 12:42 AM PDT, 4 hours 49 minutes before
NVZ009-070845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1241 AM PDT SAT SEP 7 1996

...THUNDERSTORMS MOVING ACROSS EXTREME SOUTHERN CLARK COUNTY...

AT 1230 AM PDT...LAS VEGAS RADAR SHOWED THUNDERSTORMS MOVING OVER
EXTREME SOUTHERN NEVADA.  THESE STORMS WERE LOCATED 5 MILES WEST OF
SEARCHLIGHT AND WERE MOVING TO THE NORTHEAST AT 15 MILES AN HOUR.

SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY
LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES.  MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING DOWNPOURS OF RAIN.  STREETS MAY FLOOD QUICKLY.
Special weather statement, Sep 7, 1:53 AM PDT, 3 hours 38 minutes before
NVZ009-CAZ019-070955-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
152 AM PDT SAT SEP 7 1996

...THUNDERSTORMS CONTINUE MOVING ACROSS EXTREME SOUTHERN CLARK COUNTY
AND NORTHEASTERN SAN BERNARDINO COUNTY...

AT 150 AM PDT...LAS VEGAS RADAR SHOWED THUNDERSTORMS MOVING OVER
EXTREME SOUTHERN NEVADA AND NORTHEASTERN SAN BERNARDINO
COUNTY CALIFORNIA. THESE STORMS WERE LOCATED 5 MILES NORTHWEST OF
SEARCHLIGHT AND EXTENDED SOUTHEAST TO 10 MILES WEST OF NEEDLES.  THESE
STORMS WERE MOVING TO THE NORTHEAST AT 10 MILES AN HOUR.

SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY
LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES.  MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING DOWNPOURS OF RAIN.  STREETS MAY FLOOD QUICKLY.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 2:16 AM PDTFlash Flood WarningVEFClark59 min
Sep 7, 2:16 AM PDTSevere Thunderstorm WarningVEFClark59 min
Sep 7, 3:20 AM PDTFlash Flood WarningVEFClark70 min
Sep 7, 3:01 AM PDTFlash Flood WarningVEFMohave59 min
Sep 7, 3:01 AM PDTSevere Thunderstorm WarningVEFMohave59 min
Sep 7, 4:02 AM PDTFlash Flood WarningVEFMohave58 min
Sep 7, 4:02 AM PDTSevere Thunderstorm WarningVEFMohave58 min
Sep 7, 5:01 AM PDTFlash Flood WarningVEFMohave59 min
Sep 7, 5:01 AM PDTSevere Thunderstorm WarningVEFMohave59 min
Sep 6, 10:56 PM PDTFlash Flood WarningVEFSan Bernardino64 min
Sep 6, 10:56 PM PDTSevere Thunderstorm WarningVEFSan Bernardino64 min
Sep 7, 4:25 PM PDTFlash Flood WarningVEFSan Bernardino65 min
Sep 7, 4:25 PM PDTSevere Thunderstorm WarningVEFSan Bernardino65 min

Nearby

Severe Thunderstorm Warnings in Nevada, 1996Severe Thunderstorm Warnings in Arizona, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.